Format

Send to

Choose Destination
Cardiovasc Toxicol. 2012 Dec;12(4):359-62. doi: 10.1007/s12012-012-9176-9.

Cardiac rhythm disturbances associated with amlodipine acute intoxication.

Author information

1
Division of Emergency Medicine, Department of Internal Medicine, São Paulo University Medical School at Ribeirão Preto, Rua Bernardino de Campos, 1000, Ribeirão Preto, SP 14015-130, Brazil. chmirand@yahoo.com.br

Abstract

Amlodipine is a dihydropyridine calcium channel antagonist extensively used for the treatment of arterial hypertension, with predominant effect on the peripheral vascular territory. In most cases of severe intoxication, important hypotension and reflex tachycardia are usually observed. We report a case of young man with severe amlodipine intoxication that developed important bradyarrhythmias, such as low atrial rhythm, prolonged PR interval, atrioventricular block, and left bundle branch block. These rhythm disturbances suggest that, during acute intoxication, dihydropyridine loses its selective action on the vascular territory and can depress automatism and conduction of cardiac electrical stimulus.

PMID:
22740057
DOI:
10.1007/s12012-012-9176-9
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center